Alert archive / Arkansas / River Flood Warnings in 2009
River Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 1, 2009, 10:34 AM CDT for Clay County, Greene County, Arkansas. It took effect at May 1, 2009, 5:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 1, 2009, 5:00 PM CDT
- Expired
- May 5, 2009, 10:33 AM CDT
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4). The gauge peaked at 23.49 ft at May 2, 2009, 3:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 1, 9:26 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 1, 9:26 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 926 AM CDT FRI MAY 1 2009 .UPDATE... LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER NORTHWEST TENNESSEE HAS STARTED TO SHOW SIGNS OF RE-STRENGTHENING. IN ADDITION...THUNDERSTORMS ARE BEGINNING TO FIRE UP ACROSS SOUTHEAST MISSOURI. THE NORTHERN PORTIONS OF THE CWA WILL CONTINUE TO SEE THE BEST CHANCE OF RAIN THIS MORNING. HOWEVER BY AFTERNOON...EXPECT THUNDERSTORM DEVELOPMENT TO OCCUR OVER ENTIRE CWA. EXPECT COVERAGE TO BE MORE WIDESPREAD THAN THE LAST SEVERAL DAYS AS THE CWA IS IN THE VICINITY OF THE APPROACHING FRONT. EXPECT SOME STORMS TO BECOME SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HAVE UPDATED MORNING POPS TO ACCOUNT FOR LINE SINKING SOUTH ACROSS WEST TENNESSEE. WILL SEND ANOTHER UPDATE BY NOON TO GET RID OF MORNING WORDING AND ADJUST POPS FOR RADAR TRENDS AT THAT TIME. KRM && .PREV DISCUSSION... /ISSUED 443 AM CDT FRI MAY 1 2009/ DISCUSSION... A VERY ACTIVE WEATHER PATTERN IS IN STORE FOR THE MID-SOUTH THROUGH THE WEEKEND WHICH WILL INCLUDE THE THREAT OF SEVERE WEATHER AND HEAVY RAINFALL. EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NORTHERN IL THROUGH NORTHERN MO INTO SOUTHEAST KS. THE ATMOSPHERE WAS MOIST AND UNSTABLE ACROSS THE MID-SOUTH WITH SURFACE DEWPOINTS IN THE LOWER AND MIDDLE 60S. MESOSCALE CONVECTIVE COMPLEXES WERE MOVING THROUGH SOUTHERN MO IN WEST-NORTHWEST FLOW ALOFT. SHOWER AND THUNDERSTORMS CLIPPED NORTHEAST AR AND THE MO BOOTHEEL THIS MORNING WHILE A FEW THUNDERSTORMS DEVELOPED FROM WEST TN INTO NORTHEAST MS. THE COLD FRONT WILL MOVE SOUTHEASTWARD TODAY REACHING NEAR NORTHEAST AR...THE MO BOOTHEEL...AND NORTHWEST TN BY SUNSET. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. MEANWHILE...ADDITIONAL THUNDERSTORMS WILL DEVELOP ELSEWHERE ACROSS THE MID-SOUTH FROM DAYTIME HEATING AND WEAK UPPER LEVEL SHORT WAVES MOVING INTO THE AREA FROM THE WEST. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY FROM ABOUT NOON UNTIL MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LIFTED INDICES ARE FORECAST -4 TO -6 WHILE MIXED LAYER MUCAPES ARE FORECAST BETWEEN 2000 AND 3500 J/KG. RAISED THE POPS A LITTLE TODAY FROM THE EARLIER FORECAST. THE COLD FRONT IS FORECAST TO PUSH INTO THE MID-SOUTH TONIGHT BECOMING QUASI-STATIONARY ALONG INTERSTATE 40. THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY ACROSS THE ENTIRE AREA WITH LARGE HAIL AND DAMAGING WINDS ONCE AGAIN BEING THE MAIN THREATS. RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 BY SATURDAY NIGHT...CONTINUING INTO SUNDAY...AS THE MODELS SHOW UPPER LEVEL SHORT WAVES TRACKING ALONG THE QUASI-STATIONARY FRONT. THIS WILL LEAD TO AN INCREASED THREAT OF MESOSCALE CONVECTIVE SYSTEMS MOVING EASTWARD ALONG THE FRONT WITH HEAVY RAINFALL. LATER SHIFTS MAY NEED TO ISSUE A FLASH FLOOD WATCH ESPECIALLY CONSIDERING THE HEAVY RAINFALL THAT FELL EARLIER THIS WEEK FROM PORTIONS OF NORTHEAST AR INTO NORTHWEST TN. MODELS ARE NOT IN TOTAL AGREEMENT EXACTLY WHERE THE FRONT WILL BECOME STATIONARY SO STILL SOME UNCERTAINTY WHERE THE HEAVY RAINFALL WILL SETUP...THUS WILL HOLD OFF THE FLASH FLOOD WATCH FOR NOW. LIFTED INDICES OF -4 TO -6 ALONG WITH MIXED LAYER MUCAPES OF 2000-3000 J/KG ARE FORECAST SOUTH OF THE FRONT SATURDAY WHICH WILL LEAD TO THE THREAT OF SOME SEVERE THUNDERSTORMS WITH LARGE HAIL / DAMAGING WINDS. ALSO...ENOUGH ELEVATED INSTABILITY IS FORECAST NORTH OF THE FRONT TO SUPPORT LARGE HAIL. THE THREAT OF HEAVY RAINFALL AND SEVERE WEATHER WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT. A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST WITH SURFACE LOW PRESSURE DEVELOPING ALONG THE FRONT AND MOVING EAST-NORTHEASTWARD ACROSS THE MID-SOUTH. BY SUNDAY NIGHT...THE HEAVIEST RAINFALL WILL SPREAD TO THE SOUTHEAST TO INCLUDE NORTH MS. THE MAIN THREATS OF SEVERE WEATHER WILL EXPAND TO INCLUDE THE POSSIBILITY OF A FEW TORNADOES DUE TO INCREASE LOW LEVEL HELICITY IN ASSOCIATION WITH THE DEVELOPING SURFACE LOW...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. MUCH OF THIS WILL DEPEND ON WHERE THE FRONT BECOMES STATIONARY...AND HOW FAR NORTHWARD IT WILL PUSH AS A WARM FRONT WHEN THE SURFACE LOW DEVELOPS. THE EVOLUTION REMAINS UNCERTAIN AND WILL NEED TO BE MONITORED CLOSELY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF FROM THE WEST MONDAY AS THE UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE COLD FRONT BY THAT TIME) MOVES TO THE EAST. HOWEVER...MODELS DO NOT INDICATE MUCH OF A BREAK FROM THE WET PATTERN. INTRODUCED A CHANCE OF THUNDERSTORMS FOR WEDNESDAY AS ANOTHER UPPER LEVEL TROUGH APPROACHES FROM THE WEST. JCL && .AVIATION... 12Z TAF CYCLE SOME ISOLATED SHOWERS AND THUNDERSTORMS CAN BE FOUND ACROSS FORECAST AREA THIS MORNING. LOW CEILINGS CURRENTLY AT KMKL AND KTUP SHOULD IMPROVE BY LATER THIS MORNING. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS BY THIS AFTERNOON AND SHOULD CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD REMAIN SOUTH THROUGH THE NEXT 24 HOURS AND INCREASE TO AROUND 10 KNOTS BY LATER THIS MORNING. ARS && && .PRELIMINARY POINT TEMPS/POPS... MEM 81 67 76 64 / 50 60 60 60 MKL 78 62 72 61 / 60 70 60 70 JBR 77 60 68 56 / 70 80 70 70 TUP 82 65 83 65 / 40 50 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 1, 5:09 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 509 AM CDT FRI MAY 1 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 509 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...MAINLY BETWEEN NOON AND MIDNIGHT. THE ATMOSPHERE ACROSS THE MID-SOUTH WILL BE MOIST AND UNSTABLE TODAY. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THE FRONT WILL BE NEAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BY SUNSET...MOVING TO NEAR INTERSTATE 40 BY LATE TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME STORMS BECOMING SEVERE. IN ADDITION...SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING WITH A FEW OF THESE STORMS ALSO SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY NIGHT AND SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH MISSISSIPPI. A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY. LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES ALONG AND SOUTH OF INTERSTATE 40. BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO WEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...AND AGAIN OVER THE WEEKEND. JCL
In the hours before
Special weather statement, May 1, 7:46 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 746 AM CDT FRI MAY 1 2009 TNZ002-003-011315- WEAKLEY TN-OBION TN- 746 AM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF UNION CITY AT 746 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 9:27 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 927 AM CDT FRI MAY 1 2009 TNZ002-003-019-020-011500- GIBSON TN-WEAKLEY TN-OBION TN-DYER TN- 927 AM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EXTREME SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF NEWBERN AT 927 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER...GIBSON...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 9:28 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 928 AM CDT FRI MAY 1 2009 MOZ113-011500- DUNKLIN MO- 928 AM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF GLENNONVILLE AT 928 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN COUNTY...INCLUDING LOCATIONS NEAR CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 29 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss | 31 min |
| May 1, 3:40 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 55 hr |
| May 1, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 42 min |
| May 1, 6:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 29 min |
| Apr 30, 8:09 PM CDT | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| May 1, 8:31 AM CDT | Flash Flood Warning | MEG | Obion, Weakley | 119 min |
| May 1, 10:27 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Lake, Obion, Weakley | 2 hr |
| May 1, 12:26 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Lake, Obion and 1 more | 2 hr |
| May 1, 1:16 PM CDT | Flash Flood Warning | MEG | Decatur | 119 min |
| May 1, 2:24 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 19 min |
| May 1, 3:11 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| May 1, 5:18 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| May 1, 5:23 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 40 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 23 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| May 1, 6:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 42 min |
| May 1, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 28 min |
| May 1, 4:28 PM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
Nearby
River Flood Warnings in Arkansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.